MAUDE Adverse Event Report: PHILIPS MEDIZIN SYSTEME BÖBLINGEN GMBH INTELLIVUE MX100

PHILIPS MEDIZIN SYSTEME BÖBLINGEN GMBH INTELLIVUE MX100
Model Number 867033
Medical Device Problem Code Defective Alarm (1014)
Health Effect - Clinical Code Low Oxygen Saturation (2477)
Date of Event 09/10/2023
Type of Reportable Event Death
Additional Manufacturer Narrative
A follow up report will be submitted after philips obtains more information concerning this event.E1: reporting address state: (b)(6).
 
Event or Problem Description
It was reported while patient being monitored via ecg and sp02 the intellivue mx100 did not alarm while patient had low o2 readings.The patient died.
 
Additional Manufacturer Narrative
The field service engineer (fse) pulled the clinical audit logs, the patient information center ix (pic ix) logs, and device configuration and logs.The fse used simulators to generate both ecg and spo2 alarms on both the monitor and central station using biomedical surveillance.The monitor appeared to alarm as expected.The complaint was escalated for technical investigation and the results indicate that the equipment was functioning properly and that alarms should have been heard at the pic ix.The provided logs were reviewed by a business unit product support engineer (pse).The pse reviewed the audit log, and on september 9th at 04:21, spo2 was turned on, but at 04:59, the ¿sensor off¿ inop was generated and then ended a few seconds later.A ¿sensor off¿ inop means that the sensor is connected to the mx100 device, but not properly applied to the patient.Inops are technical alarms that indicate the monitor cannot measure or detect alarm conditions reliably.A ¿spo2 sensor off¿ inop interrupts monitoring and alarm generation.The measurement numeric is replaced with a ¿-?-¿, and the inop tone plays.There were multiple instances of the ¿sensor off¿ inop, meaning the connection of the sensor to the patient was not properly connected and the monitor was not able to generate alarms.At 04:59, there is indication of spo2 being low as shown in brown highlight below, which means that the alarm was generated at the pic ix.After the alarms sounded, there is an ¿acknowledge¿ from the bedside by the user.This acknowledges all active alarms by switching off audible alarm indicators and lamps; however, the visual alarm indicators remain while the alarm condition is active and are displayed at the monitor and the pic ix.The customer was concerned about the gap in clinical audit logs.The pse advised in the stardate logs, the 3s-mx14 device is shown as being associated to the patient and started monitoring at 04:21 before it was disassociated at around 05:31.A minute before at 04:19, there are shown to be network alerts from the access point (ap)/access point controllers (apcs), which could indicate an issue with the ap/apc itself, which could cause the wireless monitors to not respond properly until the patient is within a better coverage of the ap/apc range.If there is an issue with the apcs/aps, they have to be resolved first.After those have been resolved, the patient must be within network coverage.The cause of the gap in clinical audit logs could be either the apcs/aps and/or the network coverage of the patient.The device was functioning as intended and there is no malfunction on the device.The reported problem was not confirmed.Information is provided to the customer to resolve the issue.

Brand Name
INTELLIVUE MX100
Common Device Name
INTELLIVUE MX100
Manufacturer (Section D)
PHILIPS MEDIZIN SYSTEME BÖBLINGEN GMBH
hewlett-packard-str. 2,
b1-3/d6
boblingen 71034
GM  71034
Manufacturer (Section G)
PHILIPS MEDIZIN SYSTEME BÖBLINGEN GMBH
hewlett-packard-str. 2,
b1-3/d6
boblingen 71034
GM   71034
Manufacturer Contact
hauke schik
hewlett-packard-str. 2,
b1-3/d6
boblingen 71034
GM   71034
70314632031
MDR Report Key17921318
Report Number9610816-2023-00522
Device Sequence Number2983181
Product Code MHX
UDI-Device Identifier00884838082595
UDI-Public00884838082595
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K171801
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number867033
Device Catalogue Number867033
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/19/2023
Supplement Date Received by Manufacturer11/29/2023
Initial Report FDA Received Date10/12/2023
Supplement Report FDA Received Date12/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/24/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexUnknown